Illinois, 2015Flash Flooding and Flooding in Illinois, December 26 to 31, 2015
December 26 to 31, 2015 · NWS LSX · 12 events in 9 counties and zones
A prolonged period of rainfall occurred from the early morning hours of December 26th to the evening of December 28th. The heaviest rainfall occurred in a 50 to 75 mile wide swath from southwest Missouri through the Greater St.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 6
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A prolonged period of rainfall occurred from the early morning hours of December 26th to the evening of December 28th. The heaviest rainfall occurred in a 50 to 75 mile wide swath from southwest Missouri through the Greater St. Louis Metropolitan Area and into central Illinois. Three day rainfall totals within this swath ranged from 6 to 12 inches, with lighter amounts extending both northwest and southeast to the state border. Some of the precipitation fell as a wintry mix of freezing rain, sleet and snow across northwest portions of the state. All of this rain caused historic river flooding for the many rivers throughout the region. This resulted in floods of record on the Bourbeuse River at Union, the Meramec River at Pacific, Eureka, Valley Park, and Arnold, and major flooding on the Missouri River (at Gasconade and Hermann), the Mississippi River at Winfield Lock and Dam and points downstream, the Cuivre River at Old Monroe, Dardenne Creek, the Gasconade River, the Moreau River, the Illinois River, and the Kaskaskia River at Vandalia. The only location not reporting flooding after this event was the Salt River near New London, where the Clarence Cannon Dam regulates the flow. All other forecast points reported at least minor flooding. Seven flooding deaths were reported in our area due to the heavy rains. Approximately 1500 structures were either damaged or destroyed by the flood waters in the forecast area. At this time dollar amount damages are expected to top $1 billion dollars.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Dec 26, 3:41 PM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Dec 26, 3:41 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
341 PM CST SAT DEC 26 2015
.SHORT TERM: (Through Late Tonight)
Issued at 335 PM CST Sat Dec 26 2015
Heavy rainfall event has been unfolding very close to what was
expected, and confidence is HIGH that we will experience a Very
Serious-High Impact and Potentially Historic Heavy Rain/Flood
Event.
Rain and thunderstorms develop during the predawn hours and have
become aligned and concentrated in a west-southwest to east-
northeast corridor stretching from northwest OK thru MO and IL
into the OH Valley. The focus is along and north of the surface
front where there is a broad region of moisture convergence/lift
due to a strong broad south/southwesterly LLJ, frontogenesis,
disturbances within the SW flow aloft and divergence aloft within
the entrance region of an anticyclonically curved ULJ. This
pattern is forecast to deviate only slightly tonight. The total
rain shield will shift some to the north, while the main and broad
axis of heavy rain and embedded thunder and highest rainfall rates
will waver about its current axis just north of I-44, with a
southward shift late tonight as the front sinks back southward.
Thus far thus highest amounts in the 2-4 inch range have been
centered in nearly a 50 mile wide corridor centered from Vienna MO
to New Melle to Taylorville IL. We are really beginning to see the
impacts ramp up within the last 1-1.5 hours with reports of
flooded roads. Many small stream gages in Metro St. Louis are
above flood stage and rising, and alot of rain is yet to come.
Present indications are another 2-4 inches with the aforementioned
corridor tonight with some locally higher amounts possible.
Once again Serious and life-threatening flash flooding looks quite
likely for areas impacted by small creeks and streams and in
flood prone areas. Metro St. Louis is a big concern due to
urbanization and even more increased runoff, which is already high
throughout the entire area due to lack of winter vegetation and
saturated conditions.
Many local rivers will rise to moderate to major flooding with
the Meramec River possibly reaching new record levels. Travel
impacts are likely.
Glass
.LONG TERM: (Sunday through Next Saturday)
Issued at 335 PM CST Sat Dec 26 2015
Once again an emphasis that this is a long duration rain event
lasting into Monday afternoon.
Still looking at a general southward shift and lessening in
intensity of the rain on Sunday morning with the southward poistion
of the front. The intensity and coverage of rain will once again
increase late Sunday afternoon, and continue into Sunday night
and Monday morning in response to the vertically stacked low
lifting north/northeast through the area. The model consensus has
definitely shifted to a more westward track which doesn't bode
well for any winter precipitation. The far northwest corner of the
CWA may flirt with temps near freezing for a short period late
Sunday Night-early Monday morning. Should they fall to aob 32f,
little if any ice accumulation is expected. Still a low chance of
rain changing to snow at the tail end of the system Monday Night in
the strong CAA/cyclonic flow as the system lifts to the northeast
- primarily northeast/central MO. Windy conditions expected late
Sunday Night-Monday afternoon with the deepening and lifting
surface low.
Glass
&&
.AVIATION: (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 1232 PM CST Sat Dec 26 2015
Generally IFR visibilities in rain with periods of thunder will
continue at KSTL metro TAF sites through at least 05Z Sunday.
Ceilings have lifted to MVFR in the heavy rain corridor...but
should drop to IFR as winds become north during the evening. At
KUIN...rain will likely move in by around 00Z...with IFR ceilings
remaining through this TAF period. KCOU will see light rain
continue with IFR ceilings...then visibilities will drop to IFR as
rain becomes heavier after around 23Z. Heaviest rain should begin
to taper off at all TAF sites by 12Z to 15Z Sunday.
Specifics for KSTL: Waves of moderate to heavy rain with embedded
thunderstorms will continue through at least 05Z producing times
of IFR visibility. MVFR ceilings will continue until around 00Z
when winds will become northerly and ceilings drop to IFR.
Heaviest rain should end by around 15Z Sunday...but ceilings will
likely remain IFR.
Browning
&&
.PRELIMINARY POINT TEMPS/POPS:
Saint Louis 42 44 40 49 / 100 100 100 100
Quincy 36 39 34 41 / 100 70 100 100
Columbia 37 39 36 43 / 100 100 100 100
Jefferson City 39 42 39 46 / 100 100 100 100
Salem 47 49 42 52 / 100 100 100 90
Farmington 45 48 42 51 / 100 100 100 100
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...Flash Flood Watch through Monday afternoon FOR Audrain MO-Boone
MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls MO-Reynolds
MO-St. Charles MO-St. Francois MO-St. Louis City MO-St.
Louis MO-Ste. Genevieve MO-Warren MO-Washington MO.
IL...Flash Flood Watch through Monday afternoon FOR Bond IL-Calhoun
IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
Madison IL-Marion IL-Monroe IL-Montgomery IL-Pike IL-
Randolph IL-St. Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Dec 26, 3:51 PM CST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CST SAT DEC 26 2015
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
351 PM CST SAT DEC 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
A VERY SERIOUS AND POTENTIALLY HISTORIC HEAVY RAINFALL AND
FLOODING EVENT IS LIKELY THROUGH MONDAY. A FLASH FLOOD WATCH IS
IN EFFECT FOR MOST OF THE REGION.
HEAVY RAIN AND THUNDERSTORMS WILL CONTINUE TONIGHT. A FEW OF THE
STORMS COULD BE SEVERE ALONG AND SOUTH OF INTERSTATE 70. HEAVY
RAIN WILL CAUSE RAPID RISES ALONG CREEKS, STREAMS AND RIVERS.
FLASH FLOODING IS LIKELY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A VERY SERIOUS AND POTENTIALLY HISTORIC HEAVY RAINFALL AND
FLOODING EVENT IS LIKELY THROUGH MONDAY. A FLASH FLOOD WATCH IS
IN EFFECT FOR MOST OF THE REGION.
ANOTHER PERIOD OF POTENTIALLY HEAVY RAINFALL WILL OCCUR SUNDAY
THROUGH MONDAY. STORM TOTAL RAINFALL AMOUNTS OF 5 TO 8 INCHES ARE
LIKELY ALONG AND SOUTH OF JEFFERSON CITY MISSOURI TO CARLINVILLE
ILLINOIS LINE, WITH AMOUNTS OF 3 TO 5 INCHES NORTH OF THIS LINE.
THIS HEAVY RAINFALL WILL LIKELY RESULT IN LIFE-THREATENING FLASH
FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND SMALLER CREEKS
AND STREAMS. FLOODING OF MOST RIVERS IS EXPECTED WITH MAJOR AND
POSSIBLY HISTORIC FLOODING ON SOME RIVERS ACROSS THE SOUTHEAST
HALF OF MISSOURI AND SOUTHWEST ILLINOIS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO RELAY RAINFALL AMOUNTS EXCEEDING 2 INCHES,
FLOODING AND SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER
SERVICE IN ST. LOUIS.
GLASS
In the hours before
Local storm report, Dec 26, 2:08 PM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
208 PM CST SAT DEC 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HEAVY RAIN EDWARDSVILLE 38.80N 89.97W
12/26/2015 M2.25 INCH MADISON IL AMATEUR RADIO
MEASURED SO FAR
&&
KANOFSKYLocal storm report, Dec 26, 3:04 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
304 PM CST SAT DEC 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY RAIN MARYLAND HEIGHTS 38.72N 90.48W
12/26/2015 M2.50 INCH ST. LOUIS MO TRAINED SPOTTER
&&
MILLERLocal storm report, Dec 26, 3:24 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
324 PM CST SAT DEC 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HEAVY RAIN PONTOON BEACH 38.73N 90.05W
12/26/2015 M2.61 INCH MADISON IL PUBLIC
MEASURED SO FAR
&&
KANOFSKYLocal storm report, Dec 26, 3:52 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CST SAT DEC 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HEAVY RAIN 4 WNW WENONAH 39.35N 89.35W
12/26/2015 M2.04 INCH MONTGOMERY IL COCORAHS
MEASURED SO FAR. DITCHES AND CREEKS ARE FULL. FIELDS
ARE SATURATED. WIDESPREAD MINOR FLOODING OF LOW SPOTS ON
STREETS AND IN FIELDS.
&&
KANOFSKYLocal storm report, Dec 26, 4:21 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
421 PM CST SAT DEC 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HEAVY RAIN 2 NE WORDEN 38.95N 89.82W
12/26/2015 M3.22 INCH MADISON IL COCORAHS
MEASURED SO FAR
&&
KANOFSKYLocal storm report, Dec 26, 4:34 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
434 PM CST SAT DEC 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HEAVY RAIN ROSEBUD 38.39N 91.40W
12/26/2015 M2.55 INCH GASCONADE MO CO-OP OBSERVER
2.09 INCHES SINCE 630AM TOTAL THUS FAR 2.55
&&
MILLERFlash Flood, Madison
- When
- December 26, 5:00 PM CST to December 27, 3:24 AM CST
- Where
- Madison County, 4.23 mi S of Sebastopol to 2.36 mi WSW of Eagle Park
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 38.659, -89.598
Between 2 and 5 inches of rain fell causing flash flooding. Numerous roads were flooded including Marine Road near the town of Marine. A car was swept off the road in this location. The motorist was rescued but did not sustain any injuries.
Flash Flood, Marion
- When
- December 26, 7:00 PM CST to 10:00 PM CST
- Where
- Marion County, 3.36 mi WNW of Vernon to 1.52 mi WNW of Fairman
- Cause
- Heavy Rain
- Deaths
- 5 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 38.823, -89.135
Automated gauges in the area only measured about an inch of rain between 3 pm and 8 pm. However, this was enough for Louse Creek to rise, covering Farthing Road at a low water crossing, about half a mile north of intersection with Britt Road. A family of 5 was traveling from Kentucky to Minnesota and somehow got lost after getting off of I-57. The family ended up about 2 miles southeast of Patoka, going north on Farthing Road. In the dark, the driver probably did not see the rushing water over the roadway before it was too late. The vehicle was carried about 150 to 200 feet downstream and became lodged in some trees. An occupant of the vehicle called 911 about 730 pm, but shortly after a firefighter arrived on the scene, the car became dislodged and sank. Dive teams recovered the car from the water several hours later. All 5 occupants were pronounced dead from drowning just before midnight. The flooding did not affect any structures in the area, just road flooding in a few locations. Also, this area of flooding was well removed from the axis of the heaviest rain that stretched from the eastern Ozarks into central Illinois.
Flash Flood, Macoupin
- When
- December 26, 8:00 PM CST to December 27, 3:24 AM CST
- Where
- Macoupin County, 4.33 mi ESE of Staunton to 4.47 mi SSW of Brighton
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.002, -89.703
Between 3 and 4 inches of rain fell causing flash flooding. Numerous roads were flooded especially across the southern half of the county. Some of the flooded roads were Bayless Road/Three Mile Road near Gillespie, Sunset Street on west side of Mt. Olive, Spanish Needle Road near Gillespie Lake, Brushy Mound Road just south of Carlinville, and Moore Cemetery Road east of bridge that goes over Richardson Branch Creek.
Flash Flood, Jersey
- When
- December 26, 9:00 PM CST to December 27, 3:24 AM CST
- Where
- Jersey County, Grafton to 0.9 mi S of Rosedale
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 38.970, -90.450
Up to four inches of rain fell causing flash flooding. Numerous roads were flooded. In Grafton, a 42 year old woman was walking home, possibly intoxicated. She was last seen on North Cedar Street at about 11 pm on December 26th, 2015. Authorities suspected she tried to cross a flooded roadway near a creek and was swept out to the Mississippi River and drowned. Her body was finally located March 10th, 2016 about 6 miles downstream. Cause of death was accidental drowning.
Flash Flood, Montgomery
- When
- December 27, 1:30 AM CST to 3:24 AM CST
- Where
- Montgomery County, 0.94 mi S of Barnett to 3.53 mi SW of Walshville
- Cause
- Heavy Rain
- Reported by
- CoCoRaHS
- Coordinates
- 39.256, -89.701
Up to 5 inches of rain fell causing flash flooding. Numerous roads were flooded including some county highways.
Flash Flood, Bond
- When
- December 28, 7:00 AM CST to 1:16 PM CST
- Where
- Bond County, 2.41 mi SSW of Pierron to 1.47 mi SSE of Tamalco
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 38.747, -89.594
Another round of heavy rain fell over Bond County, between 4 and 5 inches. Storm total rains were between 5 and 9 inches for the approximately 60 hour period. Numerous roads were flooded including Interstate 70, which was shut down around 7 am on December 28th. Several feet of flowing water was over both east and west bound lanes of Interstate 70, just east of exit 36. The highway remained closed until 2 pm on December 29th.
Flash Flood, St. Clair
- When
- December 28, 8:30 AM CST to 2:00 PM CST
- Where
- St. Clair County, 0.99 mi E of White Oak to 4.1 mi SSE of Paderborn
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 38.230, -89.712
First round of rain brought about 2 inches to St. Clair County. Then the second round of rain from December 27th through December 28th, another 3 to 4 inches of rain fell across the county causing flash flooding. Numerous roads were flooded including Old State Route 158 between Illinois Routes 177 and 161 near Scott Air Force Base. In Cahokia, a large car lot on Camp Jackson Road was flooded. Water was over the hood of most of the vehicles.
Flash Flood, Fayette
- When
- December 28, 8:30 AM CST to 2:00 PM CST
- Where
- Fayette County, 6.85 mi NNW of Bingham to 0.73 mi SW of Carlyle Res North
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 39.217, -89.249
First round of rain brought about 2 inches to Fayette County. Then the second round of rain from December 27th through December 28th, another 2 to 4 inches of rain fell across the county causing flash flooding. Numerous roads and creeks were flooded.
Flash Flood, Montgomery
- When
- December 28, 8:30 AM CST to 2:00 PM CST
- Where
- Montgomery County, 0.94 mi S of Barnett to 3.53 mi SW of Walshville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.256, -89.701
Another round of heavy rain, between 2 to 4 inches, fell from late in the day on December 27th through December 28th causing flash flooding. Numerous roads were flooded including some county highways.
Flash Flood, Madison
- When
- December 28, 8:30 AM CST to 2:00 PM CST
- Where
- Madison County, 4.23 mi S of Sebastopol to 2.36 mi WSW of Eagle Park
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 38.659, -89.598
Another round of heavy rain, between 3 and 5 inches, fell across Madison County from late on December 27th through December 28th, causing more flash flooding. Numerous roads were flooded. Roads closed include Illinois Route 143 between Hwy 255 and Illinois Route 111, Illinois Route 143 at Silver Creek, US Highway 40 between Triad and Schaeffer Roads, and Illinois Route 159 just north of intersection with Illinois Route 143.
Flood, St. Clair
- When
- December 28, 2:00 PM CST to December 30, 11:00 AM CST
- Where
- St. Clair County, 0.99 mi E of White Oak to 4.1 mi SSE of Paderborn
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 38.230, -89.712
Between 4 and 6 inches of rain fell from December 26th through December 28th causing flooding. Numerous creeks and ponds were well out of their banks flooding roads nearby. Illinois Route 161 had water over the roadway near intersection with North County Road. The water was flowing over the road from a pond south of Route 161 to the lower ditches on the north side of the road. A school bus carrying a basketball team from Mount Vernon to Mascoutah for a game was carried off the road by the water. At the time it happened, approximately 545 pm on December 28th, there was about 6 inches of water of the road. A semi truck was also carried off the roadway in this area. In total, 18 people were rescued with no injuries reported.
Flood, Randolph
- When
- December 28, 6:00 PM CST to December 31, 11:59 PM CST
- Where
- Randolph County, 1.84 mi NW of Griggs to 2.06 mi NE of Griggs
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.221, -89.921
Between 4 and 6 inches of rain fell across the Kaskaskia River basin during a 2 day period. All of this rain caused the river to rise to major flood. About a dozen homes and businesses in Evansville were either damaged or destroyed by the flood waters.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, December 26 to 28, 201513 deaths · 635 injured · $41 million · EF4 · 63 events
- Flash Flooding and Flooding in Missouri, December 26 to 28, 201515 deaths · $45 million · 1 in hail · 128 events
- Flash Flooding and Flooding in Illinois, December 26 to 31, 20154 deaths · $7.2 million · 12 events
- Blizzard and Ice Storm in Texas, December 26 to 28, 20152 deaths · $33 million · 24 events
- Flash Flooding and Flooding in Oklahoma, December 26 to 31, 20152 deaths · $110,000 · 1 in hail · 76 events
- Blizzard and Heavy Snow in New Mexico, December 26 to 27, 20151 death · 1 injured · $401 million · 29 events
- Flash Flooding and Flooding in Missouri, December 26 to 31, 20151 death · $244 million · 33 events
- Flooding and Heavy Rain in Kansas, December 26 to 29, 2015$1.3 million · 3 events
- Flash Flooding and Flooding in Arkansas, December 26 to 31, 20151 in hail · 42 events
- High Wind and Strong Wind in California, December 26 to 27, 20152 injured · $19,000 · 70 kt wind · 11 events
- Flooding in Kentucky, December 26 to 31, 2015$24,000 · 9 events
- Winter Storm and High Wind in Texas, December 26 to 28, 201556 kt wind · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 618057, 615046, 614797, 615054, 614798, 616373, 618040, 625576, 625597, 625605, 616772, 631363.